Our expert says:
Were the tablets your doctor prescribed hormones? If so, this could well be the reason why you have put on weight and also retain water. I would suggest that you discuss these issues with your doctor to see if you can't use a non-hormonal form of contraception and also to check if your hormone levels are normal, e.g. your thyroid function. As you don't list your height in metres and weight in kg, I can't work out if you are overweight or not (many readers state that they cannot lose weight and when one works out their BMI their weight is actually normal). If you click on 'Diet' and 'Tools' and work out your BMI and the answer is above 25, then you are overweight and I can only suggest that you reduce your energy intake by eating less fat (not less carbohydrate) - click on 'Weight loss' and 'Slimming diet' for a copy of a low-fat, high-fibre diet - and increasing your energy output and stimulating your metabolism by doing regular exercise - join a gym, skip, run, jog, cycle, swim, walk, anything to get active.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.